Alert archive / Wisconsin / Winter Storm Watches in 2007

Winter Storm Watch 1, NWS Green Bay, WI

February 23, 200722 counties in Wisconsin

NWS Green Bay, WI issued this winter storm watch at Feb 23, 2007, 3:24 PM CST for 22 counties in Wisconsin. It took effect at Feb 24, 2007, 4:54 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 3:24 PM CST (21:24 UTC)
In effect from
Feb 24, 2007, 4:54 AM CST
Expired
Feb 24, 2007, 1:17 PM CST
In force
8 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 2:45 PM CST, 39 minutes earlier.

Area forecast discussion, Feb 23, 2:45 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CST FRI FEB 23 2007

.SYNOPSIS...HIGH LATITUDE BLOCKING WL CONT ACRS CANADA THROUGHOUT THE
FCST PERIOD. THAT WL KEEP STG AND VERY ACTIVE SRN STREAM ACRS THE CONUS.
TWO SIG STORM SYSTEMS WL WORK ACRS THE COUNTRY...AND BRING PCPN TO THE
AREA DURING THE WEEKEND AND THEN DURING THE LATTER PART OF NEXT WK.
TEMPS LIKELY TO AVERAGE PRETTY CLOSE TO SEASONAL NORMALS.
&&

.SHORT TERM...TNGT AND SAT. COMPLEX FCST AS INITIAL SURGE OF PCPN
DEVELOPS WELL OUT AHEAD OF MAIN STORM SYSTEM DEVELOPING BACK IN THE WRN
PLAINS. STG ISENT LIFT AND FRONTOGENETIC FORCING DEVELOP ACRS THE SWRN
PART OF THE FCST AREA THIS EVENING. THE NAM LIFTS THE FORCING AND ASSOC
PCPN NWD AS IT WEAKENS...WHILE THE GFS DEVELOPS IT ESEWD AND THEN
WEAKENS IT. LEANED TOWARD A COMPROMISE. BELIEVE ALL MODELS UNDERPLAYING
THE DRY AIR WORKING WWD INTO THE AREA AT LOW-LEVELS AND THUS GENERATING
TOO MUCH QPF. STILL...THE SRN/SWRN PART OF THE FCST AREA SHOULD BE
ENOUGH INTO THE FORCING AND CLOSE ENOUGH TO THE INCOMING MID-LVL
MOISTURE TO GET AT LEAST A FEW INCHES OF SNOW OVERNIGHT. POSTED A
SNOW ADVISORY FOR THE SWRN PART OF THE FCST AREA FM 02Z-12Z.

THE INITIAL BATCH OF PCPN MAY LINGER INTO EARLY SAT...BUT THEN SHOULD
WEAKEN AWAY AS THE DRY AIR SURGES BACK NW ACRS THE AREA. CARRIED MAINLY
CHC POPS ACRS THE RGN...BUT DON/T EXPECT SIG PCPN DURING THAT TIME
FRAME.

.LONG TERM...SAT NGT THRU NXT FRI. PROGRESSIVE PATN TO CONT THRU NXT
WEEK WITH MDLS HAVING PBLMS WITH THE DEPTHS OF THE UPR RDGS AND TROFS.
THESE PBLMS NOT ONLY IMPACT THE STRENGTH OF POTENTIAL SYSTEMS...BUT ALSO
THE EVENTUAL TRACK OF POTENTIAL SYSTEMS. AS ONE STORM DIES A SLOW DEATH
TO OUR EAST EARLY NXT WEEK...A NEW SYSTEM WL HAVE TO BE DEALT WITH LATE
NXT WEEK. TEMPS SHOULD GENERALLY BE CLOSE TO NORMAL THRU THE PERIOD.

INITIAL SFC LOW IS PROGGED TO MOV FROM E-CNTRL KS TO NE MO SAT NGT AND
BE IN THE PROCESS OF OCCLUDING. 70 KT LOW LVL JET TO BE AIMED UP THE MS
RIVER AND OVERRUN THE 8H WRMFNT LOCATED OVR N-CNTRL IL. EVEN THO
FRONTOGENETICAL FORCING DOES NOT APR STG...THE STG ISEN LIFT COMBINED
WITH FAVORABLE Q-VEC CONVERGENCE AND ADDL LIFT PROVIDED BY THE LEFT EXIT
RGN OF THE UPR JET...ALL POINT TO SNOW OVERSPREADING NE WI FROM SOUTH TO
NORTH. BETTER DYNAMICS AND FORCING TO BE LOCATED OVR THE SRN HALF OF WI
AND WL KEEP HIGHER SNOW AMTS OVR THE SRN HALF OF THE FCST AREA. BETWEEN
THE SNOW ACCUMULATION AND BLUSTERY EAST WNDS...WL ISSUE A WINTER STORM
WATCH ROUGHLY SOUTH OF A LINE FROM TOMAHAWK TO WAUSAUKEE. THIS WATCH WL
RUN FROM 06Z SUN THRU 06Z MON AS THE SYSTEM GRADUALLY SLOWS ITS FORWARD
SPD AND SLOWLY WEAKENS.

SFC LOW TRACKS E-NE INTO NRN IL ON SUNDAY WITH SNOW CONTINUING THRU THE
DAY ACROSS NE WI. FORCING AND LIFT REMAIN OVR THE AREA...THUS SEE NO
REASON FOR SNOW TO LET UP. IN ADDITION TO THE SNOW...BLUSTERY EAST WNDS
TO PERSIST AND HAVE ADDED BLOWING SNOW TO MOST OF THE FCST. THE STORM
SLOWLY MOVS TOWARD EITHER SW LWR MI OR NW INDIANA BY SUNDAY NGT WITH THE
BETTER FORCING/LIFT SHIFTING EWD AS WELL. WHILE THE SNOW WL CONT TO FALL
THRU THE NGT...THE INTENSITY IS EXPECTED TO WEAKEN SUCH THAT
ACCUMULATIONS WL BE LESS WITH TIME. BY THE END OF SUNDAY NGT...SNOW
TOTALS COULD RANGE FROM 3 TO 6 INCHES OVR NRN WI TO 70 TO 10 INCHES OVR
CNTRL/E-CNTRL WI.

THE SFC LOW EXPECTED TO WOBBLE AROUND SW LWR MI THRU MON AS IT IS
CUT-OFF AND BLOCKED FROM THE MEAN FLOW. A FNTL BNDRY WL EXTEND W-NW THRU
SRN WI AND ACT AS A FOCUS TO GENERATE LGT SNOW OVR MOST OF THE RGN.
SINCE ALL THE FORCING AND LIFT TO BE LONG GONE BY THIS TIME...ADDITIONAL
ACCUMULATIONS WL BE LGT WITH MOST LOCATIONS SEEING ANOTHER INCH PSBL.
THERE COULD BE SLIGHTLY HIGHER AMTS NEAR LK MI WHERE NE WNDS MAY HELP TO
ENHANCE THE SNOWFALL. HAVE KEPT THE CHC OF SNOW SHWRS OR FLURRIES GOING
ACROSS THE FCST AREA RIGHT THRU TUE AS THERE IS LITTLE CHG TO THE
SYNOPTIC SITN. THE DYING SFC LOW SHIFTS TOWARD SE LWR MI...BUT WEAK FNTL
BNDRY LINGERS OVR SRN WI. ERN PARTS OF THE FCST AREA TO SEE THE BETTER
CHC SEEING ADDL MINOR ACCUMULATIONS...BUT THESE ARE MORE OF THE NUISANCE
TYPE OF ACCUMULATIONS.

BY TUE NGT INTO WED...THE NXT SYSTEM TO BE PROGRESSING ACROSS THE
ROCKIES WITH DOWNSTREAM RIDGING MOVG INTO THE WRN GREAT LKS. THIS APRS
TO BE THE ONLY DRY STRETCH OF WEATHER IN THE FCST. THIS NXT SYSTEM
QUICKLY PUSHES INTO THE PLAINS WED NGT AND SWEEPS NEWD TOWARD THE WRN
GREAT LKS BY THU. GULF MSTR WL AGAIN BE TAPPED...THUS ANTICIPATE PCPN TO
BREAK OUT DUE TO ISEN LIFT WED NGT AND INCREASED FORCING/LIFT ON THU.
MDLS DIFFERENCES COME INTO PLAY AS TO THE EVENTUAL TRACK OF THE SFC LOW
AND HOW MUCH WARM AIR CAN ACTUALLY REACH NE WI. PREFER TO GO MORE MIXED
PCPN FOR NOW AND LWR TEMPS A COUPLE OF DEGS FOR THU.

SYSTEM SWEEPS THRU NE WI THU NGT WITH WRAP-AROUND MSTR CARRIED OVR INTO
FRI. WL NEED TO MENTION A CHC OF LGT SNOW FOR THU NGT AND THEN LEFTOVER
SNOW SHWRS OR FLURRIES FOR FRI.

.AVIATION...EXPECT CIGS AND VSBYS TO DECR QUICKLY THIS EVENING IN
CENTRAL WISCONSIN AS PCPN SURGES INTO THE RGN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY 8 PM THIS EVENING TO 6 AM SATURDAY
WIZ030-035>037-045-048-

WINTER STORM WATCH LATE SATURDAY NIGHT THROUGH SUNDAY EVENING
WIZ018>022-030-031-035>040-045-048>050-073-074-
&&

SKOWRONSKI/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 23, 5:00 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CST FRI FEB 23 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
500 AM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN INCH OR TWO OF SNOW IS POSSIBLE TONIGHT SOUTH AND WEST OF A LINE FROM
WAUSAU TO OSHKOSH. THE SNOW COULD CAUSE ROADWAYS TO BECOME SLIPPERY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL INCHES OF HEAVY ACCUMULATING SNOW ARE EXPECTED ACROSS THE AREA
SATURDAY NIGHT AND SUNDAY. AT THIS TIME IT APPEARS THAT 6 TO 10 INCHES
OF SNOW ARE POSSIBLE SOUTH OF A LINE FROM WAUSAU TO STURGEON BAY...WITH
4 TO 6 INCHES NORTH OF THIS LINE. IN ADDITION TO THE HEAVY SNOW...GUSTY
EAST WINDS WILL CONSIDERABLY REDUCE VISIBILITIES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-564-241100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
500 AM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

INCREASING EAST WINDS TONIGHT WILL CREATE CONDITIONS HAZARDOUS FOR SMALL
CRAFT AND CAUSE THE BUILD UP OF ICE ALONG THE LAKE MICHIGAN SHORELINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THROUGH SUNDAY NIGHT.

TE/KURIMSKI
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:24 PM CSTSnow AdvisoryGRBMarathon, Portage, Waupaca, Waushara, Winnebago, Wood15 hr

Nearby

Winter Storm Watches in Wisconsin, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.